Texas, 2012Drought in Texas, July 31, 2012
July 31, 2012 · NWS FWD · 1 event in 1 county or zone
With little rain during the month, conditions worsened for Denton County. This county was classified in a severe drought (D2) at the end of the month.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $1,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With little rain during the month, conditions worsened for Denton County. This county was classified in a severe drought (D2) at the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 30, 10:40 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 30, 10:40 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1140 PM CDT MON JUL 30 2012
.AVIATION...
VFR WILL PREVAIL. WINDS WILL VARY FROM SOUTHEAST TO SOUTHWEST
THROUGHOUT THE PERIOD BUT SPEEDS WILL GENERALLY REMAIN BELOW 12
KTS. SOME AFTERNOON WIND GUSTS UP TO 15 KTS WILL AGAIN BE
POSSIBLE. A FEW HIGH BASED CUMULUS CLOUDS AROUND 8 KFT WILL ALSO
BE POSSIBLE DURING THE LATE AFTERNOON HOURS.
82/JLD
&&
.PREV DISCUSSION... /ISSUED 305 PM CDT MON JUL 30 2012/
THE HEAT ADVISORY HAS BEEN EXTENDED UNTIL WEDNESDAY 8 PM DUE TO THE
STAGNANT NATURE OF THE HIGH PRESSURE CELL ALOFT OVER THE SOUTHERN
PLAINS AND SOUTHERN ROCKIES. HOWEVER...COME LATE WEEK AND OVER THE
WEEKEND THE UPPER HIGH IS EXPECTED TO WEAKEN SLIGHTLY OVER NORTH
TEXAS AS AMPLIFIED FLOW ACROSS THE NORTHERN PART OF THE COUNTRY
FORCES THE HIGH TO DRIFT A LITTLE TO THE WEST. TEMPERATURES WILL
ONLY COOL DOWN A FEW DEGREES...BUT THIS MAY BE ENOUGH TO END THE
HEAT ADVISORY OVER THE UPCOMING WEEKEND.
AS FOR RAIN...NONE IS FORESEEN DURING THIS FORECAST...AND LONG
RANGE MODELS DO NOT HINT AT ANYTHING SIGNIFICANT THROUGH THE FIRST
TEN DAYS OF AUGUST. AUGUST IS NORMALLY THE DRIEST MONTH FOR NORTH
TEXAS WITH AVERAGE AMOUNTS OF 1.91" AT DFW AND 2.05" AT WACO.
HENCE...UNLESS A LARGE CONVECTIVE COMPLEX OR A TROPICAL SYSTEM
MOVES THROUGH THE REGION MID TO LATE AUGUST...IT/S UNLIKELY THAT
OUR RAINFALL DEFICIT WILL IMPROVE BEFORE SEPTEMBER. 75
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 80 105 80 105 81 / 0 0 0 0 0
WACO, TX 76 102 76 102 76 / 0 0 0 0 0
PARIS, TX 75 104 75 103 75 / 0 0 0 0 0
DENTON, TX 76 105 78 106 78 / 0 0 0 0 0
MCKINNEY, TX 77 105 79 105 79 / 0 0 0 0 0
DALLAS, TX 80 105 81 105 81 / 0 0 0 0 0
TERRELL, TX 75 104 76 102 76 / 0 0 0 0 0
CORSICANA, TX 76 102 76 102 77 / 0 0 0 0 0
TEMPLE, TX 73 100 73 101 74 / 0 0 0 0 0
MINERAL WELLS, TX 74 103 76 103 76 / 0 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT WEDNESDAY FOR TXZ091>095-101>107-
117>123.
&&
82/05
Hazardous weather outlook, Jul 30, 2:29 PM CST, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
329 PM CDT MON JUL 30 2012
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311245-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
329 PM CDT MON JUL 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
AFTERNOON HEAT INDEX VALUES WILL CONTINUE TO REACH OR EXCEED 105
DEGREES ALONG AND NORTH OF A LINE FROM WEATHERFORD TO CANTON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE HEAT ADVISORY FOR THE NORTHERN PORTIONS OF NORTH TEXAS WILL
CONTINUE THROUGH WEDNESDAY. AFTERNOON HEAT INDEX VALUES WILL REACH OR
EXCEED 105 DEGREES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Drought, Denton
- When
- July 31, 12:00 AM CST to 11:59 PM CST
- Where
- Denton forecast zone
- Crop damage
- $1,000
- Reported by
- Other Federal Agency
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
The county received less than an inch of rain during the month which worsened agricultural conditions across the area. By the end of the month, the county was classified in a severe drought (D2).
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Indiana, July 31, 20124 injured · $6.0 million · 4 in hail · 12 events
- Flash Flooding and Damaging Winds in Arizona, July 31, 20121 injured · $10 million · 60 kt wind · 9 events
- Flash Flooding and Hail in New York, July 31, 2012$320,000 · 55 kt wind · 16 events
- Flash Flooding and Damaging Wind in California, July 31, 2012$328,000 · 61 kt wind · 13 events
- Flash Flooding in West Virginia, July 31, 2012$450,000 · 3 events
- Flash Flooding in Virginia, July 31, 2012$185,000 · 2 events
- Flash Flooding in Nevada, July 31, 2012$152,000 · 3 events
- Damaging Winds and Lightning Strike in Pennsylvania, July 31, 20123 injured · $23,000 · 50 kt wind · 6 events
- Flash Flooding and Damaging Wind in Arizona, July 31, 2012$75,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Indiana, July 31, 2012$40,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Michigan, July 31, 2012$50,000 · 61 kt wind · 5 events
- Damaging Winds in Tennessee, July 31, 2012$40,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 401444.